Weaning off Prednisolone

From tomorrow, my prednisolone dose can be reduced, but have just read that the recommended daily adult dosage is 40mg. I have been on 30 mg for almost 3 weeks and am still having asthma attacks during the day and night.

What can I expect to happen when I am weaning off the prednisolone? I haven't done this before.

Should I have a steroid alert card? If so, where do I get it from?

2 Replies

  • If you've only been on it 3 weeks, you shouldn't have too many problems weaning. You may notice a few aches, it really depends on the individual. However, I would be questionning whether you should be weaning if your asthma is not stable.

    Yes you should have a steroid warning card. You can get one from the pharmacy.

  • Thanks Ratty. I feel bad questioning the asthma nurse about it, butt on the other hand I wonder why she prescribed the child dose in the first place. Maybe I haven't been as bad as it felt?

    I will ask the pharmacist for the alert card.

You may also like...